Campus Units

Mathematics

Document Type

Article

Publication Version

Accepted Manuscript

Publication Date

9-1992

Journal or Book Title

International Journal of Algebra and Computation

Volume

2

Issue

3

First Page

291

Last Page

295

DOI

10.1142/S0218196792000177

Abstract

We give a simple characterization for a nonassociative algebra, having characteristic ≠ 2, to be commutative. Namely, is commutative if and only if it is flexible with a commuting set of generators. A counterexample shows that characteristic ≠2 is necessary. Both the characterization and the counterexample were discovered using the computer algebra system in [2].

Comments

The electronic version of this article is published as Hentzel, Irvin Roy, and David Pokrass Jacobs. "A condition guaranteeing commutativity." International Journal of Algebra and Computation 2, no. 3 (1992): 291-295. doi:10.1142/S0218196792000177 http://www.worldscientific.com/worldscinet/ijac. Posted with permission.

Copyright Owner

World Scientific Publishing

Language

en

File Format

application/pdf

Published Version

Included in

Algebra Commons

Share

COinS